MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHCONNECT SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHCONNECT SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9735659
Medical Device Problem Codes Computer Software Problem (1112); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.Device lot number, or serial number, unavailable.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.On 04/19/2017 software investigation was completed.This issue was found related to a software issue and was documented in a medtronic software anomaly tracking database.
 
Event or Problem Description
A medtronic representative reported that during in-house testing using stealthconnect, negative decimal numbers entered into plan task round to nearest whole number.Crosshairs do not always update.The software does not allow fractional numbers in the trajectory, negative direction.When wanting to move in the negative direction at.1 millimeter increments, it only goes to whole numbers.If the crosshairs are on the plan trajectory and the user enters a value of -0.5 < x <0 in the "mm to target" field, the millimeter to target value of -0.5 < x <0 and the crosshairs update to 0.If the crosshairs are past the plan (e.G.Mm to target is +1) and the user enters a value of -0.5 < x <0 in the "mm to target" field, the millimeter to target value remains as entered (does not round to zero) and the crosshairs do not update.Additional engineering investigation: if the user enters a negative decimal number for the depth line edit value and the value falls between the entry and target of the plan, the depth line edit value will be rounded to the nearest integer and the crosshairs set to that rounded value.If the crosshairs are positioned past the target (not between the entry and target) and the user enters a negative depth line edit value that rounds to 0 (-0.4 >= x <= 0), the crosshairs will not move and the depth line edit value will remain as the value the user entered.This issue did not occur in a clinical setting.There was no patient present when this issue was identified.
 
Additional Manufacturer Narrative
Product updated to proper value.

Brand Name
STEALTHCONNECT SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6547512
Report Number1723170-2017-01823
Device Sequence Number19125171
Product Code HAW
UDI-Device Identifier00643169625532
UDI-Public00643169625532
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K162655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Equipment Company Technician/Representative
Device Catalogue Number9735659
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1